MAUDE Adverse Event Report: BIOMET 3I CERTAIN® BELLATEK® ENCODE® HEALING ABUTMENT 4.1MM(D) X 6MM(P) X 4MM(H); DENTAL ABUTMENT

BIOMET 3I CERTAIN® BELLATEK® ENCODE® HEALING ABUTMENT 4.1MM(D) X 6MM(P) X 4MM(H); DENTAL ABUTMENT
Model Number IEHA464
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient called and stated that their healing abutment felt weird.It was discovered on the x-ray that the healing abutment was not seated and was unable to be torqued down further.It was removed and replaced with an angled abutment, which seated and the patient is currently fine.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: h6: investigation type codes were added: 3331, 4109, 4111 and 4114.H6: investigation findings code was added: 213.H6: investigation conclusions codes were added: 67.An certain® bellatek® encode® healing abutment 4.1mm(d) x 6mm(p) x 4mm(h) (ieha464) and 3i t3® tapered implant 5/4 x 10mm (bopt5410) were not returned for investigation.Since products have not been returned, visual/functional inspection could not be performed.The investigation has been performed based on the available information.Based on the evaluation, device malfunction could not be verified.Additionally, there is no existing nonconformance/capa/hhe/d/ie/product holds against the reported devices that could cause or contribute to the reported event.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming product.Therefore, based on the available information, the products were likely within specifications and likely conforming when they left zimmer biomet.Dhr review was completed for the subject lot numbers (2020120545 and 1235187).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (1235187) for similar events and 1 other relevant complaint was identified.Complaint history review was performed for the reported lot number (2020120545) for similar events and no other complaint was identified.The reported event could not be recreated due to the nature of the dental device and event and the complaint is related to the functional performance of the device.A definitive root cause could not be identified.However, based on the investigation and risk file review, the most likely cause determined from the investigation is the clinician does not follow the recommended protocol for product placement and final seating and treatment planning and clinician uses excessive torque to place or remove restorative component on implant.No further investigation and no immediate capa/hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information at the time of this report.

Brand Name
CERTAIN® BELLATEK® ENCODE® HEALING ABUTMENT 4.1MM(D) X 6MM(P) X 4MM(H)
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12925819
Report Number0001038806-2021-02295
Device Sequence Number14649525
Product Code NHA
UDI-Device Identifier00844868004684
UDI-Public(01)00844868004684(17)250108(10)1235187
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K072642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2025
Device Model NumberIEHA464
Device Catalogue NumberIEHA464
Device Lot Number1235187
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer05/28/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown